Alert archive / Florida / Flash Flood Warnings in 2023

Flash Flood Warning 9, NWS Miami, FL

April 13, 2023Broward County, Florida

NWS Miami, FL issued this flash flood warning at Apr 13, 2023, 4:29 PM EDT for Broward County, Florida. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 13, 2023, 4:29 PM EDT (20:29 UTC)
Expired
Apr 13, 2023, 9:13 PM EDT
In force
5 hr
Issued by
NWS Miami, FL
Area
Storm-based polygon
Flood severity
None

County Broward County, FL

The radar

The Miami radar (KAMX), 57 km from the middle of the area, began a volume at 20:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 8.5 hours before the alert went out and 31 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2023-04-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1320 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2023-04-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 62 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1320 J/kg
Mixed-layer CIN
-6 J/kg
Mixed-layer LCL
719 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
62 m²/s²
0-3 km storm-relative helicity
94 m²/s²
Significant tornado parameter
0.3
Supercell composite
2.1

Open this sounding in Storm Lab

The text

As transmitted.

370 
WGUS52 KMFL 132029
FFWMFL
FLC011-132330-
/O.NEW.KMFL.FF.W.0009.230413T2029Z-230413T2330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Miami FL
429 PM EDT Thu Apr 13 2023

The National Weather Service in Miami has issued a

* Flash Flood Warning for...
  Southern Broward County in southeastern Florida...

* Until 730 PM EDT.

* At 429 PM EDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Additional rainfall amounts of 
  1 to 2 inches are possible in the warned area. Flash flooding is 
  ongoing or expected to begin shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Fort Lauderdale, Pembroke Pines, Hollywood, Davie, Plantation, 
  Sunrise, Tamarac, Lauderhill, Oakland Park, Lauderdale Lakes, 
  Dania Beach, Cooper City, Wilton Manors, Lazy Lake, Broadview 
  Park, Melrose Park, Chula Vista, St. George, Washington Park and 
  Nova Southeastern University.

Rainfall may exacerbate residual flooding still ongoing near Fort 
Lauderdale/Dania Beach..

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be aware of your surroundings and do not drive on flooded roads.

&&

LAT...LON 2600 8026 2609 8033 2618 8029 2620 8019
      2618 8010 2601 8012

FLASH FLOOD...RADAR INDICATED

$$

NC
2 follow-up statements
298 
WGUS52 KMFL 132315
FFWMFL
FLC011-140130-
/O.EXT.KMFL.FF.W.0009.000000T0000Z-230414T0130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Miami FL
715 PM EDT Thu Apr 13 2023

The National Weather Service in Miami has extended the

* Flash Flood Warning for...
  Southern Broward County in southeastern Florida...

* Until 930 PM EDT.

* At 715 PM EDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 2 and 3 inches of rain 
  have fallen. Additional rainfall amounts of 1 to 3 inches are 
  possible in the warned area. Flash flooding is ongoing.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Fort Lauderdale, Pembroke Pines, Hollywood, Davie, Plantation, 
  Sunrise, Tamarac, Lauderhill, Oakland Park, Lauderdale Lakes, 
  Dania Beach, Cooper City, Wilton Manors, Lazy Lake, Broadview 
  Park, Melrose Park, Chula Vista, St. George, Washington Park and 
  Nova Southeastern University.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be aware of your surroundings and do not drive on flooded roads.

&&

LAT...LON 2600 8026 2609 8033 2618 8029 2620 8019
      2618 8010 2601 8012

FLASH FLOOD...RADAR INDICATED

$$

GR
260 
WGUS72 KMFL 140113
FFSMFL

Flash Flood Statement
National Weather Service Miami FL
913 PM EDT Thu Apr 13 2023

FLC011-140123-
/O.CAN.KMFL.FF.W.0009.000000T0000Z-230414T0130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Broward FL-
913 PM EDT Thu Apr 13 2023

...FLASH FLOOD WARNING FOR SOUTHERN BROWARD COUNTY HAS BEEN REPLACED 
WITH A FLOOD WARNING...

LAT...LON 2600 8026 2609 8033 2618 8029 2620 8019
      2618 8010 2601 8012

$$

Fisher

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this flash flood warning went out at Apr 13, 1:56 PM EDT, 2 hours 33 minutes earlier.

Area forecast discussion, Apr 13, 1:56 PM EDT, 2 hours 33 minutes before
Area Forecast Discussion
National Weather Service Miami FL
156 PM EDT Thu Apr 13 2023

...New SHORT TERM, LONG TERM, AVIATION, MARINE, BEACHES, HYDROLOGY...

.SHORT TERM...
(Rest of today through Friday)
Issued at 152 PM EDT Thu Apr 13 2023

...SCATTERED TO NUMEROUS SHOWERS/THUNDERSTORMS THIS AFTERNOON -
MAINLY EAST COAST...

...HEAVY RAINFALL MAY EXACERBATE URBAN STREET FLOODING...

...STRONG/SEVERE WIND GUSTS, HAIL, AND A BRIEF TORNADO MAY ACCOMPANY
THUNDERSTORMS...

Unprecedented rainfall has been measured over the City of Fort
Lauderdale, with several rainfall gauges measuring between 15 to 25
inches from the past 24 hours (yesterday). The highest rainfall
generally was observed between Fort Lauderdale Intl Airport, and
neighborhoods south of the new river including Edgewood, Crossaint
Park, Riverside Park, and Tarpon River. Elsewhere across eastern
Broward County, a wide swath of 10 to 15 inches of rainfall has
accumulated over the past 24 hours.

With consideration of these historic and extremely rare rainfall
totals, scattered to numerous showers and thunderstorms are forecast
to develop across eastern metro portions of South Florida today.
First, the flooding rainfall threat must be addressed; many South
Florida metropolitan locations will be sensitive to ANY rainfall
that accumulates today. Rainfall today will be confined to
isolated/scattered locations rather than widespread, but isolated
pockets of 2-4 inches cannot be ruled out for thunderstorms that
develop over affected locations. While confidence is low that
additional rainfall accumulations would develop precisely over the
most saturated locations in eastern Broward County, rainfall over
these locations could cause even further devastation. It is worth
mentioning that the steering flow is much less favorable for
historic flooding rainfall (as opposed to yesterday), and any
flooding that occurs today will generally be a result of the
recently saturated (even inundated) grounds and vulnerable drainage
infrastructure from recent rainfall.

In addition to further rainfall that may accumulate today, the Storm
Prediction Center has placed eastern metro portions of South Florida
in slight risk for severe thunderstorms. The primary associated
threats are severe wind gusts (in excess of 58 mph) and hail (size
ranging from pennies in quarters). An upper level low centered over
the LA/MS border continues a gradual northward trajectory. South
Florida remains within the eastern periphery of this feature, with a
persistent fetch of SW/WSW winds in the 700/300 mb layer, and SSE/SW
winds in SFC/850 mb layer. This implies modest vertical wind shear
(effective bulk wind shear ~35 kt), and synoptic-scale warm air
advection in association with a veering wind profile. In terms of
instability, paltry synoptic scale ascent has limited deep cloud
coverage, and thus surface instability has allowed for the
development of horizontal convective rolls (HCRs), which are forming
in an environment characterized by impressive SB/ML CAPE values of
~2500/1500 J/kg respectively. Convection will likely develop as the
Atlantic sea- breeze intersects these HCRs via convergence of winds
within the boundary layer. The general timing for thunderstorms
today will be 12-8pm, although activity will generally peak between
2-6pm.

As it relates to ongoing flood-recovery efforts, ground personnel
must be extremely cautious today and ensure to be aware of these
complex threats that may materialize this afternoon. With many folks
being outdoors today and attempting to salvage damaged property and
belongings, these threats can become exceptionally dangerous given
the increased exposure outdoors and potential difficultly with
sheltering in a damaged structure.

By tomorrow, the aforementioned Gulf low will lift and fill (weaken)
as it moves northward, which will limit the augmentation of deep
bulk wind shear over the CWFA. While lingering moisture and modest
low-level convergence may still favor the development of
thunderstorms, activity will be isolated/scattered in nature, and
rainfall totals are likely to be well below what has been measured
in previous days. Nevertheless, any additional heavy rainfall may
exacerbate urban street flooding, and prolong ongoing recovery
effort, particularly during the afternoon hours.

Temperatures continue to remain warm and muggy over South Florida;
afternoon maximum temperatures will range from the low to upper 80s
across the region, while oppressive dewpoints in the lower 70s will
result in apparent temperatures that may exceed 90 degrees.
Overnight, mild low temperatures from the upper 60s to lower 70s
will persist across the region.

&&

.LONG TERM...
(Friday night through next Wednesday)
Issued at 152 PM EDT Thu Apr 13 2023

Friday night-Saturday: South Florida will see a brief respite from
the rain on Saturday as high pressure tries to build in. No
mentionable chances of rain on the forecast, with high temperatures
in the mid 80s along the coasts and upper 80s in the interior
sections.

Sunday-Monday: An upper level trough will move across the Midwest US
on Sunday as an associated surface cold front drags across the
southeast US towards Florida. This front will draw more Gulf
moisture across South FL as it approaches, resulting in scattered
showers and thunderstorms developing Sunday afternoon. Ensemble
guidance suggests this front could stall out over the Florida
Straits on Monday, with enough lingering moisture over our area to
allow for another afternoon of scattered showers and thunderstorms.
At this time, models show up to an inch of rain associated with
these two afternoons of precipitation. High temperatures will remain
on the warm side out ahead of the front on Sunday as they will rise
into the upper 80s to around 90 across most areas. Behind the front,
high temperatures will drop a few degrees, reaching the mid 80s
across much of South Florida.

Tuesday-Wednesday: The stalled front should depart the area sometime
Tuesday into Wednesday as high pressure attempts to build over the
area. Nevertheless, lingering moisture and generally easterly winds
will keep a slight chance for showers in the forecast, with chances
maximized over the Atlantic waters and the East Coast.  High
temperatures will cool somewhat on Tuesday and Wednesday, with highs
in the low 80s along the East Coast and mid 80s over the
interior/southwest Florida.

&&

.AVIATION...
(18Z TAFS)
Issued at 152 PM EDT Thu Apr 13 2023

Showers and thunderstorms are expected from early afternoon into early
this evening, which may result in brief IFR/LIFR restrictions.
TEMPOs may be needed. SE winds become more southerly as the day
progresses, although a SW flow will develop at APF this afternoon.
Light S-SW flow overnight, becoming S-SE again tomorrow. Chances
for showers and thunderstorms return Friday afternoon.

&&

.MARINE...
Issued at 152 PM EDT Thu Apr 13 2023

SCA for the northern Atlantic waters will end at 09Z this morning as
winds and seas continue to subside. Winds will become southerly
today as a warm front lifts north across the area, and will remain
southerly through Friday. Atlantic seas subside to 2-4 ft today and
2-3 ft on Friday. Gulf seas 2 ft or less through Friday.

&&

.BEACHES...
Issued at 152 PM EDT Thu Apr 13 2023

Despite the flow becoming more southerly today, a lingering swell
will result in a high risk of rip currents for the Atlantic beaches
through this evening.

&&

.HYDROLOGY...
Issued at 152 PM EDT Thu Apr 13 2023

Rainfall from thunderstorms this afternoon may prolong ongoing flood-
recovery efforts along metropolitan portions of the east coast -
specifically eastern Broward County. While rainfall will not be as
widespread and more scattered in nature today, local totals of 1-3
inches will be possible, while highest isolated totals of 3-5 inches
cannot be ruled out.

&&

.PRELIMINARY POINT TEMPS/POPS...
Miami            72  85  71  85 /  20  30   0  10
West Kendall     69  88  68  88 /  10  30   0  10
Opa-Locka        70  87  70  88 /  20  40  10  10
Homestead        69  86  70  86 /  10  20   0  10
Fort Lauderdale  71  84  71  84 /  20  40  10  10
N Ft Lauderdale  72  84  71  84 /  20  40  10  10
Pembroke Pines   70  87  71  88 /  20  40  10  10
West Palm Beach  69  85  68  85 /  30  40  10  10
Boca Raton       70  84  70  85 /  30  40  10  10
Naples           72  86  70  88 /  40  20   0  10

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...Flood Watch until 8 PM EDT this evening for FLZ072-074-172-173.

     High Rip Current Risk until 8 PM EDT this evening for FLZ168-172-
     173.

AM...None.
GM...None.
&&

SHORT TERM...Bhatti
LONG TERM....Bhatti
AVIATION...Culver
Hazardous weather outlook, Apr 13, 4:08 PM EDT, 21 minutes before
Hazardous Weather Outlook
National Weather Service Miami FL
408 PM EDT Thu Apr 13 2023

AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
142015-
Lake Okeechobee-Biscayne Bay-
Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM-
Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM-
Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM-
Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM
excluding the territorial waters of Bahamas-Glades-Hendry-
Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier-
Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade-
Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami-
Dade-Far South Miami-Dade-
Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM-
Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM-
Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM-
408 PM EDT Thu Apr 13 2023

...Additional Flooding Possible East Coast Metro Areas...
...A Few Strong To Severe Thunderstorms East Coast...

This Hazardous Weather Outlook is for Atlantic, Biscayne Bay, South
Florida, Gulf of Mexico and Lake Okeechobee.

.DAY ONE...Tonight.

Flooding: Heavy rain is possible this evening, especially over the
metro areas of Broward and Miami Dade Counties.  This could lead to
additional flooding, especially across areas that are already
saturated from recent unprecedented rainfall totals - particularly
the City of Fort Lauderdale.

Thunderstorms: Scattered thunderstorms will continue to develop
along the eastern half of the region today. Some of the storms could
be severe in nature, with damaging winds, small hail up to the size
of quarters, and a few brief tornadoes all possible.

Wind: The strongest thunderstorms could contain wind gusts up to 60
mph.

Hail: A few thunderstorms could produce hail this afternoon, with
sizes ranges from pennies to quarters.

Tornadoes: A few tornadoes cannot be ruled out over the eastern half
of the region.

Waterspouts: A few waterspouts will be possible over the Atlantic
waters as well as Lake Okeechobee this evening.

Rip Currents: A high risk of rip currents will remain in place for
all East Coast beaches this evening.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Thunderstorms remain in the forecast through Friday. Some of the
storms could contain gusty winds and locally heavy rain. Overall,
the coverage and intensity of thunderstorms will diminish by Friday
compared to previous days.

Chances of thunderstorms will once again increase later in the
weekend and into early next week.

Additionally, the rip current risk will remain elevated mainly across
the Palm Beaches through the end of the week.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report high wind, hail, and
flooding to the National Weather Service forecast office in Miami
while following all local, state, and CDC guidelines.

In the hours before

Special weather statement, Apr 13, 2:41 PM EDT, 1 hour 48 minutes before
Special Weather Statement
National Weather Service Miami FL
241 PM EDT Thu Apr 13 2023

FLZ068-168-131915-
Coastal Palm Beach County FL-Metro Palm Beach County FL-
241 PM EDT Thu Apr 13 2023

...A strong thunderstorm will impact portions of northeastern Palm
Beach County through 315 PM EDT...

At 241 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm over Jupiter, moving northeast at 15 mph.

HAZARD...Winds in excess of 30 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Jupiter, Palm Beach Gardens, Tequesta, Juno Beach, Philo Farms,
Jupiter Farms and Limestone Creek.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

Excessive cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2687 8003 2684 8013 2693 8020 2696 8017
      2696 8014 2697 8014 2697 8003
TIME...MOT...LOC 1841Z 235DEG 13KT 2692 8008

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH

GR
Special weather statement, Apr 13, 3:15 PM EDT, 1 hour 14 minutes before
Special Weather Statement
National Weather Service Miami FL
315 PM EDT Thu Apr 13 2023

FLZ067-071-072-132000-
Inland Broward County FL-Metro Broward County FL-
Inland Palm Beach County FL-
315 PM EDT Thu Apr 13 2023

...A strong thunderstorm will impact portions of northern Broward and
south central Palm Beach Counties through 400 PM EDT...

At 315 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm near Intersection Alligator Alley And Miami
Canal, or 19 miles west of Sunrise, moving east at 20 mph.

HAZARD...Wind gusts of 50 to 55 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Coral Springs, Plantation, Sunrise, Tamarac, Lauderhill, Weston,
North Lauderdale, Lauderdale Lakes, Parkland, Sawgrass Mills Mall,
Intersection I-75 And U.S. 27, Mile Marker 30 On Alligator Alley,
Intersection Alligator Alley And Miami Canal, East Toll Gate On
Alligator Alley, Broadview-Pompano Park, Loxahatchee NWR, Markham
Park and West Broward Rec. Area On Alligator Alley.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Excessive cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2604 8069 2628 8086 2650 8037 2617 8020
TIME...MOT...LOC 1915Z 249DEG 17KT 2624 8060

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH

CWC
Special weather statement, Apr 13, 3:15 PM EDT, 1 hour 14 minutes before
Special Weather Statement
National Weather Service Miami FL
315 PM EDT Thu Apr 13 2023

FLZ068-168-131945-
Coastal Palm Beach County FL-Metro Palm Beach County FL-
315 PM EDT Thu Apr 13 2023

...A strong thunderstorm will impact portions of northeastern Palm
Beach County through 345 PM EDT...

At 315 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm over Tequesta, moving northeast at 15 mph.

HAZARD...Winds in excess of 30 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Jupiter, Palm Beach Gardens, Tequesta, Juno Beach, Philo Farms and
Limestone Creek.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 2689 8003 2686 8012 2696 8020 2696 8014
      2697 8014 2697 8003
TIME...MOT...LOC 1915Z 228DEG 13KT 2695 8008

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH

GR
Special weather statement, Apr 13, 3:45 PM EDT, 44 minutes before
Special Weather Statement
National Weather Service Miami FL
345 PM EDT Thu Apr 13 2023

FLZ067-068-132015-
Inland Palm Beach County FL-Metro Palm Beach County FL-
345 PM EDT Thu Apr 13 2023

...A strong thunderstorm will impact portions of central Palm Beach
County through 415 PM EDT...

At 345 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm 10 miles east of Belle Glade Camp, or 10 miles
southeast of Belle Glade, moving northeast at 25 mph.

HAZARD...Winds in excess of 30 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Wellington, Royal Palm Beach, Lion Country Safari Park, Loxahatchee
Groves and Loxahatchee NWR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2649 8054 2664 8066 2685 8039 2664 8019
TIME...MOT...LOC 1945Z 233DEG 21KT 2662 8052

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH

GR
Special weather statement, Apr 13, 3:56 PM EDT, 33 minutes before
Special Weather Statement
National Weather Service Miami FL
356 PM EDT Thu Apr 13 2023

FLZ067-068-070>073-168-172-132030-
Inland Broward County FL-Coastal Broward County FL-
Coastal Palm Beach County FL-Inland Collier County FL-
Metro Broward County FL-Inland Palm Beach County FL-Inland Miami-
Dade County FL-Metro Palm Beach County FL-
356 PM EDT Thu Apr 13 2023

...A strong thunderstorm will impact portions of Broward and
southeastern Palm Beach Counties through 430 PM EDT...

At 356 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm over Intersection I-75 And U.S. 27, or 7 miles
west of Sunrise, moving northeast at 20 mph.

HAZARD...Winds in excess of 30 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Fort Lauderdale, Pembroke Pines, Coral Springs, Pompano Beach, Davie,
Plantation, Sunrise, Boca Raton, Deerfield Beach, Delray Beach,
Tamarac, Margate, Lighthouse Point, Lauderdale-By-The-Sea, Highland
Beach, Lauderhill, Weston, Coconut Creek, Oakland Park and North
Lauderdale.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2594 8065 2623 8090 2634 8076 2658 8036
      2647 8007 2619 8005 2609 8025
TIME...MOT...LOC 1956Z 244DEG 18KT 2617 8042

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH

GR
Special weather statement, Apr 13, 4:16 PM EDT, 13 minutes before
Special Weather Statement
National Weather Service Miami FL
416 PM EDT Thu Apr 13 2023

FLZ067-068-132045-
Inland Palm Beach County FL-Metro Palm Beach County FL-
416 PM EDT Thu Apr 13 2023

...A strong thunderstorm will impact portions of northeastern Palm
Beach County through 445 PM EDT...

At 416 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm near Lion Country Safari Park, or 13 miles
southeast of Canal Point, moving northeast at 30 mph.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
West Palm Beach, Palm Beach Gardens, North County Airport, Lion
Country Safari Park, The Acreage, Loxahatchee Groves and Caloosa.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Excessive cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2667 8042 2680 8054 2696 8038 2696 8035
      2682 8011
TIME...MOT...LOC 2016Z 228DEG 24KT 2679 8041

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

GR

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 12, 8:00 PM EDTSpecial Marine WarningMFL60 min
Apr 12, 8:15 PM EDTFlash Flood WarningMFLBroward3 hr
Apr 12, 8:18 PM EDTSpecial Marine WarningMFL27 min
Apr 12, 8:19 PM EDTSpecial Marine WarningMFL56 min
Apr 12, 8:59 PM EDTSpecial Marine WarningMFL61 min
Apr 12, 9:29 PM EDTSpecial Marine WarningMFL61 min
Apr 12, 9:31 PM EDTSpecial Marine WarningMFL59 min
Apr 12, 9:48 PM EDTTornado WarningMFLBroward27 min
Apr 12, 10:30 PM EDTSpecial Marine WarningMFL60 min
Apr 12, 10:47 PM EDTSpecial Marine WarningMFL58 min
Apr 12, 11:44 PM EDTSpecial Marine WarningMFL61 min
Apr 13, 12:46 AM EDTSpecial Marine WarningMFL44 min
Apr 13, 1:43 AM EDTAreal Flood WarningMFLBroward18 hr
Apr 13, 2:41 PM EDTSpecial Weather StatementMFLMartin34 min
Apr 13, 3:10 PM EDTAreal Flood AdvisoryMFLPalm Beach2 hr
Apr 13, 3:15 PM EDTSpecial Weather StatementMFLBroward45 min
Apr 13, 3:15 PM EDTSpecial Weather StatementMFLMartin30 min
Apr 13, 3:18 PM EDTSevere Thunderstorm WarningMFLBroward, Palm Beach27 min
Apr 13, 3:45 PM EDTSpecial Weather StatementMFLPalm Beach30 min
Apr 13, 3:56 PM EDTSpecial Weather StatementMFLBroward34 min
Apr 13, 4:15 PM EDTSevere Thunderstorm WarningMFLBroward, Miami-Dade, Palm Beach30 min
Apr 13, 4:16 PM EDTSpecial Weather StatementMFLPalm Beach29 min
Apr 13, 4:36 PM EDTSevere Thunderstorm WarningMFLBroward, Miami-Dade9 min
Apr 13, 4:37 PM EDTSpecial Marine WarningMFL53 min
Apr 13, 4:45 PM EDTSevere Thunderstorm WarningMFLBroward, Miami-Dade30 min
Apr 13, 5:15 PM EDTSpecial Weather StatementMFLBroward45 min
Apr 13, 6:04 PM EDTSpecial Weather StatementMFLMiami-Dade26 min
Apr 13, 6:31 PM EDTSpecial Weather StatementMFLMiami-Dade29 min
Apr 13, 7:02 PM EDTAreal Flood AdvisoryMFLMiami-Dade58 min

Nearby

Flash Flood Warnings in Florida, 2023Every flash flood warning in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.